I had lipo in my stomach and inner thighs and flanks and then fat transferred to my butt, the problem I’m having is my incision have been itching like crazy and how I have dark marks where the incision are and they are still itching. Now it’s only been one month since I had it done. I have been putting blue star ointment and cortizone10 intensive cream on the incisions and it still itches. What can I do?
Itching After Having Lipo and Fat Transfer?
Doctor Answers 3
Itching is normal for healing process
There is nothing pathological about itching after having any surgery including liposuction and fat transfer. It is simply a response by release of histamines in a healing wound that causes the itching sensation and in most cases is a sign of normal healing process without infection.
Have a question? Ask a doctor
Itching and dry skin are not unusual
after surgery. This is because any sensory nerves that were stretched or bruised during surgery often give off low level pain signals which you interpret as itching as they begin to recover. However, you mention that the incisions are getting darker and itching. Taking benadryl may help, but talk to your doctor about any possible problems with your incisions and stop putting anything besides plain vaseline on them. Sometimes itching in incisions may be a sign of keloid or hypertrophic scar formation. Also, you wish to avoid darkening of the scars, or hyperpigmentation, which is common in anyone who has more pigment in their skin. This is because darker scars are more noticeable. Talk to your surgeon and good luck with your recovery.
Itching after lipo
A new scar can be red and itchy so it is not unusual. You can try ice on the scar and, if it bothers you, say at night when you are sleeping, maybe an anti-histamine, such as benadryl may help.
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.